Alert archive / Mississippi / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 253, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 3, 2016, 4:35 PM CDT for Copiah County, Hinds County, Mississippi. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2016, 4:35 PM CDT (21:35 UTC)
- Expired
- Jun 3, 2016, 5:00 PM CDT
- In force
- 25 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Copiah County, MS, Hinds County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 34 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.6 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 522 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 831 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
803
WUUS54 KJAN 032135
SVRJAN
MSC029-049-032200-
/O.NEW.KJAN.SV.W.0253.160603T2135Z-160603T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
435 PM CDT FRI JUN 3 2016
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN COPIAH COUNTY IN CENTRAL MISSISSIPPI...
SOUTH CENTRAL HINDS COUNTY IN CENTRAL MISSISSIPPI...
* UNTIL 500 PM CDT
* AT 434 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER CRYSTAL
SPRINGS...MOVING NORTH AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
TERRY AROUND 445 PM CDT.
DRY GROVE AROUND 455 PM CDT.
JACKSON AND BYRAM AROUND 500 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3217 9050 3219 9023 3217 9023 3218 9024
3216 9024 3215 9025 3215 9024 3212 9024
3211 9025 3210 9024 3209 9025 3209 9023
3204 9024 3203 9025 3202 9024 3194 9024
3191 9037
TIME...MOT...LOC 2134Z 171DEG 23KT 3203 9033
HAIL...1.00IN
WIND...60MPH
$$
DB1 follow-up statement
515
WWUS54 KJAN 032149
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
449 PM CDT FRI JUN 3 2016
MSC029-032158-
/O.CAN.KJAN.SV.W.0253.000000T0000Z-160603T2200Z/
COPIAH MS-
449 PM CDT FRI JUN 3 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN COPIAH COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA, THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3219 9025 3211 9025 3206 9028 3206 9042
3217 9045
TIME...MOT...LOC 2148Z 171DEG 23KT 3212 9035
$$
MSC049-032200-
/O.CON.KJAN.SV.W.0253.000000T0000Z-160603T2200Z/
HINDS MS-
449 PM CDT FRI JUN 3 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR SOUTH CENTRAL HINDS COUNTY...
AT 448 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR TERRY...OR
NEAR BYRAM...MOVING NORTH AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
THIS SEVERE STORM WILL BE NEAR...
BYRAM AROUND 455 PM CDT.
JACKSON AROUND 500 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3219 9025 3211 9025 3206 9028 3206 9042
3217 9045
TIME...MOT...LOC 2148Z 171DEG 23KT 3212 9035
HAIL...1.00IN
WIND...60MPH
$$
DBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 3:53 PM CDT, 42 minutes earlier.
Area forecast discussion, Jun 3, 3:53 PM CDT, 42 minutes before
Area Forecast Discussion National Weather Service Jackson MS 353 PM CDT FRI JUN 3 2016 .DISCUSSION...Nearly same story, different day. As the upper low over Texas continues to spin, it has been sending bits of upper level energy over our region. This has combined with the soupy airmass in place over the region(characterized by a PW value around 1.7 inches per the 12Z KJAN sounding) to bring scattered to widespread showers and thunderstorms. Today's coverage has been greater than previous days, especially in western counties/parishes. I would expect that tomorrow's coverage will be more than today's as the upper low slowly migrates south and opens into a trough. Some showers could once again linger into the overnight hours but most of the activity will diminish through the evening. Temperatures tomorrow will be rather tricky as they will warm quickly and into the 80s early in the day but warming will be slower once cloud cover and rain really sets in. This could happen early, which would keep highs lower than forecast. I think the west will again be "cooler" in the lower to mid 80s whereas the east should reach the mid to upper 80s/possibly around 90. Overnight lows tonight will once again be rather mild and muggy with temperatures around 70. All of this convective activity will move out of the region as a cold front finally moves through our region on Sunday. Some rain may linger in southern counties into Sunday evening but should move out Monday morning. Models continue to indicate the development of a tropical system in the Gulf of Mexico. However, thanks to this front moving through our region, this will keep the ArkLaMiss free and clear of this system, which should track further east into some part of Florida. Once this front moves through, rain chances will be scarce through the week as a drier airmass will move into the region. Models show that PW values will drop to around an inch through the week with another drop to less than an inch by the end of the week. Southerly flow and moisture will return by late next weekend, which if the GFS pans out, could be very humid and muggy. /28/ && .AVIATION...VFR conditions are mainly out there and these will exist for most locations when they are not being impacted by SHRA/TSRA. The focus for the afternoon will be trying to best time convective activity for locations. At this time, the main activity looks to be focused across the western 2/3rds of the area. Look for some activity to linger into the overnight so will likely need to carry some mention of precip through that time. There is some chance IFR ceilings may develop after 09z in the south half if precip holds off. Will watch trends for that. /CME/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 70 86 70 84 / 58 73 58 60 Meridian 70 88 70 85 / 38 73 54 68 Vicksburg 70 85 70 84 / 71 73 59 46 Hattiesburg 70 88 71 88 / 32 78 54 69 Natchez 70 85 70 86 / 70 74 57 57 Greenville 70 83 70 84 / 73 76 68 29 Greenwood 70 84 69 84 / 72 76 67 38 && .JAN Watches/Warnings/Advisories... MS...None. LA...None. AR...None. && 28/CME
Hazardous weather outlook, Jun 3, 2:46 PM CDT, 1 hour 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 246 PM CDT FRI JUN 3 2016 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 042000- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 246 PM CDT FRI JUN 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...NORTHEAST MISSISSIPPI...NORTHWEST MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI... SOUTHEAST MISSISSIPPI...SOUTHWEST MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY. CME && ...HAZARD LEGEND... NO SHORT TERM HAZARDS EXPECTED. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE NWS JAN TROPICAL PAGE... WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL NATIONAL HURRICANE CENTER HOME PAGE... WWW.NHC.NOAA.GOV/ FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Jun 3, 4:19 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
419 PM CDT FRI JUN 3 2016
MSZ019-025-035-032200-
LEFLORE MS-SUNFLOWER MS-HUMPHREYS MS-
419 PM CDT FRI JUN 3 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN SUNFLOWER...CENTRAL
HUMPHREYS AND SOUTHWESTERN LEFLORE COUNTIES UNTIL 500 PM CDT...
AT 418 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER SWIFTOWN...OR 9 MILES NORTHEAST OF BELZONI...MOVING NORTH AT 25
MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
MOORHEAD AROUND 445 PM CDT.
ITTA BENA AROUND 450 PM CDT.
SUNFLOWER AROUND 500 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE SILVER CITY AND MORGAN
CITY.
LAT...LON 3359 9029 3310 9039 3311 9042 3312 9043
3311 9043 3310 9042 3310 9043 3306 9043
3305 9040 3302 9041 3303 9062 3355 9061
TIME...MOT...LOC 2118Z 171DEG 23KT 3330 9040
DBSpecial weather statement, Jun 3, 4:20 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
420 PM CDT FRI JUN 3 2016
MSZ042-047-048-032200-
WARREN MS-YAZOO MS-HINDS MS-
420 PM CDT FRI JUN 3 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN YAZOO...
NORTHEASTERN WARREN AND NORTHWESTERN HINDS COUNTIES UNTIL 500 PM
CDT...
AT 419 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER EDWARDS...OR 14 MILES WEST OF CLINTON...MOVING NORTH AT 25 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
FLOWERS AROUND 425 PM CDT.
YOUNGTON AROUND 435 PM CDT.
OAK RIDGE AROUND 440 PM CDT.
PHOENIX AROUND 455 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE SATARTIA.
LAT...LON 3257 9073 3262 9072 3263 9069 3264 9070
3264 9071 3265 9073 3269 9071 3269 9070
3266 9069 3267 9066 3269 9066 3273 9074
3275 9048 3220 9043 3223 9066 3257 9075
TIME...MOT...LOC 2119Z 171DEG 23KT 3236 9058
DBSpecial weather statement, Jun 3, 4:24 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
424 PM CDT FRI JUN 3 2016
MSZ048-054-032215-
HINDS MS-COPIAH MS-
424 PM CDT FRI JUN 3 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN COPIAH AND SOUTH
CENTRAL HINDS COUNTIES UNTIL 515 PM CDT...
AT 424 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR CRYSTAL SPRINGS...MOVING NORTH AT 25 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
CRYSTAL SPRINGS AROUND 430 PM CDT.
TERRY AROUND 450 PM CDT.
DRY GROVE AROUND 455 PM CDT.
BYRAM AROUND 500 PM CDT.
JACKSON AROUND 510 PM CDT.
LAT...LON 3219 9051 3220 9024 3216 9024 3215 9025
3215 9024 3212 9024 3211 9025 3210 9024
3209 9025 3209 9023 3204 9023 3203 9025
3202 9023 3202 9022 3201 9023 3199 9021
3188 9019 3185 9040
TIME...MOT...LOC 2124Z 171DEG 23KT 3194 9032
DBThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 4:19 PM CDT | Special Weather Statement | JAN | Humphreys | 41 min |
| Jun 3, 4:20 PM CDT | Special Weather Statement | JAN | Hinds | 40 min |
| Jun 3, 4:24 PM CDT | Special Weather Statement | JAN | Copiah | 51 min |
| Jun 3, 5:47 PM CDT | Special Weather Statement | JAN | Attala | 28 min |
| Jun 3, 6:21 PM CDT | Special Weather Statement | JAN | Choctaw | 39 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.